High Wind, Berks
- When
- March 8, 6:00 PM EST to 9:00 PM EST
- Where
- Berks forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
Strong to damaging wind gusts affected eastern Pennsylvania during the evening and overnight on the 8th after a line of severe thunderstorms passed through eastern sections of the state. The strong to high winds caused the PATCO high speed line to suspend commuter service for two hours between Philadelphia and Camden County, New Jersey.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Strong to damaging wind gusts affected eastern Pennsylvania during the evening and overnight on the 8th after a line of severe thunderstorms passed through eastern sections of the state. The strong to high winds caused the PATCO high speed line to suspend commuter service for two hours between Philadelphia and Camden County, New Jersey. The combination of the severe storms and the strong winds which followed caused about 170,000 homes and businesses to lose power. Power was not fully restored until the night of the 10th. A utility worker died while trying to restore power in Bucks County.
In Delaware County, about 24,000 homes and businesses lost power. Some roads were still closed on the 10th because of downed trees. Brookhaven and Haverford were among the last municipalities to have power restored. In Bucks County, a 43-year-old male utility worker died while trying to restore power in Riegelsville. About 24,000 residents lost power and 3,000 in the lower part of the county still did not have power on the morning of the 10th. The county 9-1-1 center responded to 1,800 calls between 6 p.m. and 9 p.m. EST on the 8th, four times the average rate.
In Berks County, 30,000 homes and business lost power in 248 different locations. The County 9-1-1 center responded to 825 calls between 5 p.m. and 730 p.m. EST. The high wind ripped the roof off an abandoned home in Reading. In Amity Township, a trailer was blown off its foundation. A downed tree damaged a home in Ontelaunee Township. Sinking Spring was among the last areas to have power restored. In Lehigh County, two warming centers were opened because of the power outages. The strong winds complicated firefighter efforts to extinguish a deadly residential fire near the former Bethlehem Steel Plant. The fire destroyed three homes and killed four people.
The strong to high winds were caused by the pressure gradient or difference between the departing low pressure system that was moving into New England and a high pressure system approaching from the southwestern Gulf Coast states.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 8, 5:02 PM EST, 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
502 PM EST SAT MAR 8 2008
.SYNOPSIS...
AN AREA OF LOW PRESSURE OVER PENNSYLVANIA LATE THIS AFTERNOON WILL
INTENSIFY AND LIFT NORTHEAST INTO MAINE BY DAYBREAK SUNDAY. HIGH
PRESSURE WILL BUILD IN FROM THE SOUTHWEST ON SUNDAY AND REMAIN
INTO MONDAY. A WEAK SYSTEM WILL MOVE ACROSS THE AREA MONDAY NIGHT.
ANOTHER WEAK SYSTEM WILL MOVE ACROSS THE AREA ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
WHAT SEEMS TO BE A PENULTIMATE LINE OF CONVECTION WAS MOVING
INTO NORTHERN NEW JERSEY AT 5 PM EST, AND IT WAS DROPPING UP TO ONE-
HALF OF RAIN. IT SHOULD BE THROUGH THE AREA BEFORE 7 PM. THE LAST
OF THE CONVECTION ASSOCIATED WITH THE SURFACE SYSTEM WAS LIFTING
FROM EASTERN PENNSYLVANIA AND NORTHEAST MARYLAND, ALSO AT 5 PM.
WE ANTICIPATE THIS LAST BROKEN AREA OF ACTIVITY TO BE BEYOND THE
SOUTHERN AND MOST OF THE CENTRAL ZONES BY 7 PM, ALTHOUGH IT COULD
AFFECT THE NORTHWESTERN ZONES INTO THE EVENING. CYCLONIC FLOW AT
THE SURFACE AND THE MID LEVEL TROF AXIS LINGER FOR A WHILE ONCE
THE COLD FRONT IS THROUGH AND THE SURFACE LOW IS WELL NORTH OF US,
SO WE MAINTAIN A CHANCE OF RAIN OR SNOW SHOWERS IN THE NORTHWEST
FOR A LONGER TIME TONIGHT THAN ELSEWHERE. THE EARLIER ACTIVITY
MENTIONED ABOVE COULD HAVE THE CAPABILITY OF EXACERBATING ANY
ONGOING FLOODING, PRODUCING SOME HAIL AND MIXING DOWN SOME WINDS.
ACKNOWLEDGING THAT THERE WILL BE FLOODING FOR A WHILE AFTER THE
BULK OF THE RAIN AND THE FLOOD WATCH ARE GONE AT 6 PM, IT LOOKS
LIKE THE BIG OVERNIGHT STORY WILL BE THE WIND.
MODELS SHOW H8 WINDS AT OR ABOVE 50 KT BY 00Z AND CONTINUING
THROUGH 06Z, WITH VERY SIGNIFICANT PRESSURE RISES SWEEPING ACROSS
THE AREA NEAR AND NORTHWEST OF THE INTERSTATE 95 CORRIDOR. STRONG
NVA ACCOMPANIES A JET AT H5 IN EXCESS OF 100 KTS, AND THAT JET
RUNS ALONG THE EAST SIDE OF A NEGATIVE TILT TROF AXIS EMANATING
FROM THE H5 CUTOFF. THIS, ACCORDING TO AN IN-HOUSE DECISION TREE,
SPELLS WIND GUSTS AT OR ABOVE 50 KT. THE BUFKIT SOUNDINGS SUPPORT
GUSTS TO AROUND 45 KT IN THE SAME AREA, AND WEVE DECIDED TO GO
WITH A HIGH WIND WARNING FOR THE AREA IN QUESTION AND A WIND
ADVISORY SOUTHEAST OF THERE. WINDS SHOULD BEGIN TO DIMINISH DURING
THE PRE-DAWN HOURS.
WE HAVENT DEVIATED TOO MUCH FROM THE PREVIOUS FORECAST REGARDING
TEMPERATURES, AS THAT DOESNT SEEM TO BE WHERE THE BULK OF THE
ACTION IS IN THE FIRST PERIOD.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
FRANKLY, THE BULK OF THE ACTION IS IN THE NEAR TERM. WINDS WILL
DIMINISH GRADUALLY DURING THE DAY ON SUNDAY, AS A SURFACE HIGH
PRESSURE RIDGE WILL DRIFT ACROSS THE AREA SUNDAY NIGHT AND EARLY
MONDAY. A CONSIDERABLY WEAKER MID LEVEL IMPULSE WILL MOVE TOWARD
US MONDAY AND CROSS THE AREA MONDAY NIGHT. WE HAVE PUT IN SOME
CHANCE POPS FOR THE SOUTHERN ZONES ON MONDAY NIGHT, BUT THE AMOUNT
OF PRECIPITATION EXPECTED IS VIRTUALLY NIL. WEVE STAYED CLOSE TO
A COMBINIATION OF GUIDANCE AND CONTINUITY ON TEMPERATURES THROUGH
THE PERIOD.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE FORECAST LOOKS RELATIVELY DRY THROUGH THE MAJORITY OF THE
EXTENDED PERIOD. THE PERIOD STARTS OFF WITH HIGH PRESSURE OFF TO THE
SOUTHWEST. THIS HIGH STAYS JUST TO THE SOUTHWEST OF THE REGION
WEDNESDAY AS A WEAK TROUGH MOVES ACROSS THE AREA. THIS TROUGH COULD
BRING SOME LIGHT SHOWERS ON WEDNESDAY, MAINLY JUST TO THE POCONOS
AND LEHIGH VALLEY, BUT NOTHING SIGNIFICANT IS EXPECTED AT THIS TIME.
A BRIEF PERIOD OF HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND
THURSDAY NIGHT. THE NEXT WEATHER MAKER LOOKS TO BE AT THE END OF THE
WORK WEEK AS A TROUGH APPROACHES THE REGION FROM THE WEST. A LOW
PRESSURE SYSTEM LOCATED OVER NORTHEASTERN CANADA, WILL TRY TO DRAG A
COLD FRONT ACROSS THE REGION EARLY FRIDAY. HOWEVER, ANOTHER LOW OVER
THE MISSISSIPPI VALLEY WILL MAKE ITS WAY NORTHEAST AND PASS RIGHT
OVER THE REGION LATE FRIDAY INTO SATURDAY.
FOLLOWED ALONG THE LINES OF HPC FOR THE MOST PART BUT DID MAKE
OCCASIONAL ADJUSTMENTS BASED ON MOS GUIDANCE.
&&
.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE AREA LATE
THIS AFTERNOON AND INTO THE EVENING. TAF CONDITIONS WILL VARY FROM
SITE TO SITE EARLY AS THESE SHOWERS AND THUNDERSTORMS MOVE THROUGH
THE AREA. IFR CONDITIONS CAN BE EXPECTED WITH ANY
SHOWERS/THUNDERSTORMS THAT MOVE THROUGH, BUT ONCE THE FRONT MOVES
ACROSS THE REGION AROUND SUNDOWN OR SHORTLY THERE AFTER, AND
PRECIPITATION ENDS, CEILINGS AND VISIBILITIES SHOULD IMPROVE
GREATLY. WINDS WILL BE VERY WINDY THROUGH TONIGHT AND INTO SUNDAY
WITH WINDS GUSTING OVER 25 TO 30 KTS. WINDS SHOULD BEGIN TO DIMINISH
LATER IN THE DAY TOMORROW AS THE LOW PRESSURE MOVES OUT OF THE AREA,
AND HIGH PRESSURE TRIES TO BRIEFLY BUILD INTO THE REGION.
BEYOND THE TAF PERIOD, THERE ARE SEVERAL WEAK SYSTEMS THAT ARE
FORECAST TO MOVE THROUGH THE AREA. ONE BEING ON MONDAY, ANOTHER ON
WEDNESDAY, AND ANOTHER BEING NEXT FRIDAY. THE SYSTEM NEXT FRIDAY
WILL LIKELY HAVE THE GREATEST IMPACT, ALTHOUGH THE FIRST TWO COULD
PRODUCE SOME SHOWER ACTIVITY ACROSS THE AREA.
&&
.MARINE...
A COLD FRONT WILL MOVE ACROSS THE WATERS TONIGHT, WITH A STRONG WEST
TO NORTHWEST FLOW BEHIND IT. WE HAVE CONTINUED THE GALE WARNING FOR
THE DELAWARE BAY AND COASTAL WATERS SOUTH OF LITTLE EGG INLET. NORTH
OF LITTLE EGG INLET, WE HAVE ISSUED A STORM WARNING FOR THE
OVERNIGHT HOURS AS THERE MAY BE A PERIOD OF STORM FORCE WINDS IN THE
NORTHERN SECTIONS OVERNIGHT TONIGHT. THESE WINDS SHOULD BEGIN TO
DIMINISH TOWARD DAYBREAK TOMORROW, BUT EVERYONE SHOULD STILL
EXPERIENCE GALES THROUGH THE MORNING SUNDAY. BY SUNDAY AFTERNOON,
WINDS SHOULD DIMINISH TO SMALL CRAFT CRITERIA AND WILL LIKELY LAST
THROUGH SUNDAY EVENING. SMALL CRAFT CRITERIA ARE NOT EXPECTED
THROUGH THE REST OF THE FORECAST PERIOD, ALTHOUGH THERE ARE A COUPLE
OF WEAK SYSTEMS THAT MAY MOVE THROUGH THE AREA MONDAY OR WEDNESDAY.
THEY SHOULD NOT CAUSE ANY PROBLEMS HOWEVER.
&&
.HYDROLOGY...
THE FLOOD WATCH WILL EXPIRE AT 6 PM, AND ALL SUBSEQUENT FLOODING
CONCERNS FROM THIS SYSTEM WILL BE HANDLED BY WARNINGS, ADVISORIES
AND STATEMENTS.
&&
.TIDES/COASTAL FLOODING...
A LOW WATER ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS AND
DELAWARE BAY FOR THE LOW TIDE CYCLE SUNDAY MORNING. WITH THE STRONG
WEST TO NORTHWEST WINDS, BLOW-OUT TIDES ARE EXPECTED. PLEASE REFER
TO THE LATEST MARINE WEATHER STATEMENT FOR DETAILS. THE LOW TIDE ON
SUNDAY NIGHT COULD POSSIBLY REACH BLOW-OUT CONDITIONS AGAIN, SO WE
WILL NEED TO CONTINUE TO MONITOR THE FORECAST FOR FUTURE UPDATES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR PAZ054-055-060>062-
067>071.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR PAZ054-055-
060>062-067>071.
NJ...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR NJZ001-007>010-
012>020-026-027.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR NJZ001-007>010-
012-013-015>019.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR NJZ021>025.
DE...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR DEZ001.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR DEZ001.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR DEZ002>004.
MD...HIGH WIND WARNING UNTIL 5 AM EDT SUNDAY FOR MDZ008.
FLOOD WATCH UNTIL 6 PM EST THIS AFTERNOON FOR MDZ008.
WIND ADVISORY UNTIL 5 AM EDT SUNDAY FOR MDZ012-015-019-020.
MARINE...LOW WATER ADVISORY FROM MIDNIGHT EST TONIGHT TO 7 AM EDT
SUNDAY FOR ANZ450>455.
GALE WARNING UNTIL 2 PM EDT SUNDAY FOR ANZ430-431-452>455.
STORM WARNING UNTIL 7 AM EDT SUNDAY FOR ANZ450-451.
GALE WARNING FROM 7 AM TO 2 PM EDT SUNDAY FOR ANZ450-451.
LOW WATER ADVISORY FROM 4 AM TO 10 AM EDT SUNDAY FOR ANZ430-
431.
&&
SYNOPSIS...MEOLA
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...MEOLA
AVIATION...ROBERTSON
MARINE...ROBERTSON
TIDES/COASTAL FLOODING...ROBERTSON
HYDROLOGY...DELISIHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 423 PM EST SAT MAR 8 2008 DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062- 067>071-091000- NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 423 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. NJZ014-020-026-027-091000- EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 423 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DEZ002>004-MDZ012-015-019-020-NJZ021>025-091000- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- 423 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ANZ430-431-452>455-091000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 423 PM EST SAT MAR 8 2008 ...GALE WARNING IN EFFECT UNTIL 2 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-091000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 423 PM EST SAT MAR 8 2008 ...STORM WARNING IN EFFECT UNTIL 7 AM EDT SUNDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 2 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 209 PM EST SAT MAR 8 2008 MDZ012-015-019-082115- KENT MD-QUEEN ANNES-TALBOT- INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...EASTON 209 PM EST SAT MAR 8 2008 ...STRONG THUNDERSTORMS CROSSING THE CHESAPEAKE BAY... A LINE OF SHOWERS AND THUNDERSTORM WILL CROSS THE CHESAPEAKE BAY AND AFFECT COASTAL AREAS OF THESE COUNTIES AFTER 215 PM. BE PREPARED FOR GUSTY WINDS UP TO 50 MILES AN HOUR...VERY HEAVY RAINFALL AND SOME SMALL HAIL. MOTORISTS SHOULD BE PREPARED FOR SHARP REDUCTIONS IN VISIBILITY AND PONDING OF WATER ON ROADWAYS. SZATKOWSKI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 233 PM EST SAT MAR 8 2008 MDZ008-PAZ060-067-082030- BERKS-CECIL-CHESTER- 233 PM EST SAT MAR 8 2008 ...STRONG THUNDERSTORMS WILL AFFECT BERKS...CECIL AND CHESTER COUNTIES... AT 230 PM EST, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL LANCASTER COUNTY DOWN INTO EASTERN HARFORD COUNTY. THE LINE WAS MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORMS WILL AFFECT PARTS OF WESTERN BERKS COUNTY, WESTERN CHESTER COUNTY AND CECIL COUNTY BEFORE 330 PM. THE THUNDERSTORMS WILL BE ACCOMPANIED BY HEAVY RAIN AND PERHAPS WIND GUSTS UP TO 45 MPH. IF YOU OBSERVE THREATENING WEATHER, SEEK SHELTER AT ONCE. IOVINO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 453 PM EST SAT MAR 8 2008 MDZ008-PAZ060-067-090000- CECIL-BERKS-CHESTER- INCLUDING THE CITIES OF...ELKTON...READING...WEST CHESTER 453 PM EST SAT MAR 8 2008 ...HIGH WIND WARNING IN EFFECT... A LINE OF SHOWERS IS APPROACHING THE AREA AND WILL BRING A SHARP INCREASE IN WINDS. THIS LINE OF SHOWERS MARKS THE APPROACH OF COLDER AIR TO THE REGION. WIND GUSTS TO 60 MILES AN HOUR CAN BE EXPECTED EARLY THIS EVENING AS THE LINE OF SHOWERS PASSES. THESE STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING AS COLDER AIR POURS INTO THE REGION. MOTORISTS SHOULD BE PREPARED FOR DIFFICULTY IN DRIVING DUE TO THE STRONG GUSTY WINDS. MDZ012-015-019-090000- KENT MD-QUEEN ANNES-TALBOT- INCLUDING THE CITIES OF...CHESTERTOWN...CENTREVILLE...EASTON 453 PM EST SAT MAR 8 2008 ...WIND ADVISORY IN EFFECT... A LINE OF SHOWERS IS APPROACHING THE AREA AND WILL BRING A SHARP INCREASE IN WINDS. THIS LINE OF SHOWERS MARKS THE APPROACH OF COLDER AIR TO THE REGION. WINDS GUSTS TO 50 MILES AN HOUR CAN BE EXPECTED AS THE LINE OF SHOWERS PASSES AND THESE STRONG WIND GUSTS WILL CONTINUE INTO THE EVENING AS COLDER AIR POURS INTO THE REGION. MOTORISTS SHOULD BE PREPARED FOR DIFFICULTY IN DRIVING DUE TO THE STRONG GUSTY WINDS. SZATKOWSKI
The national radar mosaic for the moment the first event began.
9 strong wind, 1 high wind. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Strong Wind, Bucks | 2008-03-09 | 43 | Male | Outside/Open Areas | Indirect |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90656, 90658, 90659, 90657, 90660, 90661, 90662, 90663, 90664, 90665.